MAUDE Adverse Event Report: HOLOGIC, INC. PANTHER INSTRUMENT; IN-VITRO DIAGNOSTIC

HOLOGIC, INC. PANTHER INSTRUMENT; IN-VITRO DIAGNOSTIC
Model Number COMMON
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022, customer contacted hologic regarding an increased positive rate and discrepant results produced by the fusion sars-cov-2, fusion adv/hmpv/rv (amr), fusion paraflu, and fusion flu a/b/rsv assays initially ran on panther sn 03517.The customer retested samples on a different platform for sars-cov-2 and on the panther fusion for fusion flu, amr, and paraflu which produced several discrepant results.
 
Additional Manufacturer Narrative
The reported event that happened on (b)(6) 2022 involved respiratory and sars-cov-2 ldt assay on the same panther instrument sn: (b)(4) was a second contamination event on the same customer site.Cpt- (b)(4) was initiated to document the second contamination event.Under cpt-(b)(4) it was found that the sample shield on board was warped reducing the pipettor clearance of the shield resulting in potential contact occurring between the shield and the sample tip.Customer confirmed that no warped sample shields were identified during the 1st contamination event.Hologic field application specialist (fas) noted that environmental contamination could potentially be caused from not changing gloves and samples being in contact with clean reagent prep areas.The post-cleaning environmental run resulted in no further indication of contamination.Hologic determined that panther sn: (b)(4) is no longer contaminated.Hologic also recommended refresher and proficiency training for the panther fusion system in the laboratories to ensure the efficacy of the system and operator expertise.

Brand Name
PANTHER INSTRUMENT
Common Device Name
IN-VITRO DIAGNOSTIC
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
abel saluta
10210 genetic center drive
san diego, CA 92121
8584108506
MDR Report Key15581997
Report Number2024800-2022-01098
Device Sequence Number17637099
Product Code OOI
UDI-Device Identifier15420045504141
UDI-Public15420045504141
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K171963
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberCOMMON
Device Catalogue Number902615
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2022
Initial Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown